Hi. I've been taking Lamictal for epilepsy for 4 months now, after a stint of 15 years on Tegretol but I don't think it has anything to do with my reaction or whatever to Ibuprofen, as least not in the researching I have done.
Now to my point. I have had a condition called costochondritis, which is an inflammation of the cartilages that join the ribs to the sternum. It's something that comes and goes, according to my physician. But, last week I began to also have chest and shoulder pains also. Well, being 56 years old, I went to the doctor again, of course being wary of cardiac problems as we all know these kind of pains can be a prerequisite to heart problems, or whatever.
For the pain, my physician said it was just soreness associated with the condition I described above. He recommended I take two Advils three times a day for about a week. Maximum is 6 a day of the 200 mg dose that is on the bottle. Well, after taking them for 4 days now, at this maximum daily dose, the soreness and pain has subsided but yesterday morning I woke up with a painful ulcer or lesion on my tongue. No, it isn't a canker sore..I've had them before. Now, taking that much Ibuprofen a day is something I have never done before so doing so must be the culprit that has caused this. Well, the best remedy for sore mouth, as you all know, is washing out the mouth with salt water, which does work and it's already healing the white, sore spot.
Just wanted to know if anyone else has had this experience. I'm going to my physician next month for a regular checkup and, of course, I'm going to bring it up with him. Until then, very curious if I'm experiencing something that is a common or rare side effect of ibuprofen.
Thanks......Rod the newlywed (though nearly a year now)